Alert archive / Texas / River Flood Warnings in 2014
River Flood Warning 34, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this river flood warning at Sep 25, 2014, 9:15 PM CDT for Brewster County, Texas. It took effect at Sep 28, 2014, 2:30 PM CDT. It was in force for 7 days.
The area
The outline as issued.
The facts
- Issued
- Sep 25, 2014, 9:15 PM CDT (02:15 UTC)
- In effect from
- Sep 28, 2014, 2:30 PM CDT
- Expired
- Oct 5, 2014, 2:30 PM CDT
- In force
- 7 days
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Brewster County, TX
The river
Written for the forecast point Rio Grande at Johnson Ranch (TELT2).
- Action stage
- 12 ft
- Minor stage
- 15 ft
- Moderate stage
- 17 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
312
WGUS44 KMAF 260215
FLWMAF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
915 PM CDT THU SEP 25 2014
...The National Weather Service in Midland has issued a flood warning
for the following rivers in Texas...
Rio Grande At Lajitas 1WNW affecting Brewster and Presidio Counties
Rio Grande at Johnson Ranch affecting Brewster County
Releases from Luis Leon Reservoir on the Rio Conchos continues. Rio
Grande at Lajitas 1WNW will remain above action stage through Saturday
then forecasted to reach flood stage Sunday morning around midnight.
Rio Grande at Johnson Ranch will fall slightly Friday but will remain
above action stage. The river is forecasted is then expected to rise
through the weekend and reach flood stage Sunday afternoon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
The next statement will be issued by Friday morning.
&&
TXC043-377-261815-
/O.NEW.KMAF.FL.W.0033.140929T0600Z-000000T0000Z/
/TGAT2.1.ER.140929T0600Z.140929T0600Z.000000T0000Z.UU/
915 PM CDT THU SEP 25 2014
The National Weather Service in has issued a
* Flood Warning for
the Rio Grande At Lajitas 1WNW.
* from late Sunday night until further notice, or until the warning
is cancelled.
* Flood stage is 13.0 feet (4.0 meters).
* Impact...At 11.5 feet (3.5 meters), water approaches the fenced-in
park area.
This crest compares to a previous crest of 13.4 feet (4.1 meters) on
Jul 22 2013.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Fri Fri Fri Fri
1AM 7AM 1PM 7PM
Lajitas 1WNW 7.0 13.0 M M 11.0 11.2 11.5 12.0
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Fri Fri Fri Fri
1AM 7AM 1PM 7PM
Lajitas 1WNW 2.1 4.0 M M 3.4 3.4 3.5 3.7
&&
LAT...LON 2923 10401 2937 10394 2923 10358 2909 10366 2917 10383
$$
TXC043-261815-
/O.NEW.KMAF.FL.W.0034.140928T1930Z-000000T0000Z/
/TELT2.1.ER.140928T1930Z.140930T1200Z.000000T0000Z.NO/
915 PM CDT THU SEP 25 2014
The National Weather Service in has issued a
* Flood Warning for
the Rio Grande at Johnson Ranch.
* from Sunday afternoon until further notice, or until the warning is
cancelled.
* At 8PM Thursday the stage was 12.7 feet (3.9 meters).
* flooding is forecast.
* Flood stage is 15.0 feet (4.6 meters).
* Forecast...Rise above flood stage by Sunday early afternoon and
continue to rise to near 15.8 feet (4.8 meters) by Tuesday morning.
Additional rises are possible thereafter.
* Impact...At 15.0 feet (4.6 meters), flood stage is reached.
Moderate lowland flooding begins. Roads that lead to Cottonwood
Campground and River Road may flood. Stages are practically
synonymous with the gage at Cottonwood Campground at Castolon
(CSTT2), and therefore represent the reach from Santa Elena Canyon
through Cottonwood Campground, where damage may occur. Cattle also
graze in the lowlands, and may be threatened.
This crest compares to a previous crest of 15.1 feet (4.6 meters) on
Jul 22 2013.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Fri Fri Fri Fri
1AM 7AM 1PM 7PM
Johnson Ranch 12.0 15.0 12.7 Thu 8 PM 12.6 12.5 12.4 12.4
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Fri Fri Fri Fri
1AM 7AM 1PM 7PM
Johnson Ranch 3.7 4.6 3.9 Thu 8 PM 3.8 3.8 3.8 3.8
&&
LAT...LON 2900 10349 2912 10340 2915 10312 2896 10305 2895 10338
$$1 follow-up statement
667
WGUS84 KMAF 261438
FLSMAF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
938 AM CDT FRI SEP 26 2014
...The Flood Warning is cancelled for the following rivers in
Texas...
Rio Grande At Lajitas 1WNW affecting Brewster and Presidio Counties
Rio Grande at Johnson Ranch affecting Brewster County
...The Flood Warning continues for the following rivers in Texas..
Rio Grande at Presidio International Bridge affecting Presidio
County
Rio Grande below Presidio 5SE affecting Presidio County
Releases from Luis Leon Reservoir on the Rio Conchos continues. The
Rio Grande at Presidio International Bridge and below Presidio 5SE will
remain in flood stage. The Rio Grande at Lajitas and Johnson Ranch have
dropped below flood stage but will remain elevated in action stage for the
next few days.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
The next statement will be issued later this evening.
&&
TXC377-270638-
/O.CON.KMAF.FL.W.0016.000000T0000Z-000000T0000Z/
/PRST2.1.ER.140920T2155Z.140927T0000Z.000000T0000Z.NO/
938 AM CDT FRI SEP 26 2014
The Flood Warning continues for
the Rio Grande at Presidio International Bridge.
* until further notice, or until the warning is cancelled.
* At 9AM Friday the stage was 16.9 feet (5.2 meters).
* flooding is occurring and flooding is forecast.
* Flood stage is 15.5 feet (4.7 meters).
* Forecast...The river will continue rising to near 17.1 feet (5.2
meters) by this evening then begin falling.
* Impact...At 15.5 feet (4.7 meters), the river reaches minor flood
stage, and flooding between the levees occurs. No damage to
structures is expected.
This crest compares to a previous crest of 15.5 feet (4.7 meters) on
Sep 20 2014.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Fri Fri Sat Sat
1PM 7PM 1AM 7AM
Presidio Inter 12.0 15.5 16.9 Fri 9 AM 16.9 17.1 17.1 17.1
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Fri Fri Sat Sat
1PM 7PM 1AM 7AM
Presidio Inter 3.7 4.7 5.2 Fri 9 AM 5.2 5.2 5.2 5.2
&&
LAT...LON 2951 10446 2963 10437 2961 10430 2945 10435 2949 10443
$$
TXC377-270638-
/O.CON.KMAF.FL.W.0032.000000T0000Z-000000T0000Z/
/PRDT2.1.ER.140926T1303Z.140926T1415Z.000000T0000Z.NO/
938 AM CDT FRI SEP 26 2014
The Flood Warning continues for
the Rio Grande below Presidio 5SE.
* until further notice, or until the warning is cancelled.
* At 9AM Friday the stage was 10.1 feet (3.1 meters).
* flooding is occurring and flooding is forecast.
* Flood stage is 9.0 feet (2.7 meters).
* Forecast...The river will continue to fall to a stage of 9.3 feet
(2.8 meters) by tomorrow morning.
* Impact...At 11.0 feet (3.4 meters), minor flooding continues along
the river. Irrigation pumps may need to be removed. No threats to
residences or other structures are known to occur.
This crest compares to a previous crest of 9.4 feet (2.9 meters) on
Sep 23 2014.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Fri Fri Sat Sat
1PM 7PM 1AM 7AM
Presidio 5SE 8.0 9.0 10.1 Fri 9 AM 9.6 9.3 9.3 9.3
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Fri Fri Sat Sat
1PM 7PM 1AM 7AM
Presidio 5SE 2.4 2.7 3.1 Fri 9 AM 2.9 2.8 2.8 2.8
&&
LAT...LON 2945 10435 2961 10430 2959 10425 2937 10394 2923 10401
$$
TXC043-377-261508-
/O.CAN.KMAF.FL.W.0033.000000T0000Z-140926T1438Z/
/TGAT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
938 AM CDT FRI SEP 26 2014
The Flood Warning is cancelled for
the Rio Grande At Lajitas 1WNW.
* Flood stage is 13.0 feet (4.0 meters).
* Impact...At 11.5 feet (3.5 meters), water approaches the fenced-in
park area.
This crest compares to a previous crest of 13.4 feet (4.1 meters) on
Jul 22 2013.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Fri Fri Sat Sat
1PM 7PM 1AM 7AM
Lajitas 1WNW 7.0 13.0 11.1 Fri 7 AM 11.1 11.3 11.6 11.8
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Fri Fri Sat Sat
1PM 7PM 1AM 7AM
Lajitas 1WNW 2.1 4.0 3.4 Fri 7 AM 3.4 3.4 3.5 3.6
&&
LAT...LON 2923 10401 2937 10394 2923 10358 2909 10366 2917 10383
$$
TXC043-261508-
/O.CAN.KMAF.FL.W.0034.000000T0000Z-140926T1438Z/
/TELT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
938 AM CDT FRI SEP 26 2014
The Flood Warning is cancelled for
the Rio Grande at Johnson Ranch.
* At 9AM Friday the stage was 12.4 feet (3.8 meters).
* Flood stage is 15.0 feet (4.6 meters).
* Forecast...The river will crest below flood stage at 13.0 feet (4.0
meters) early Sunday morning.
* Impact...At 12.0 feet (3.7 meters), the river reaches bankfull,
minor lowland flooding occurs, and no significant damage is
expected.
This crest compares to a previous crest of 15.1 feet (4.6 meters) on
Jul 22 2013.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Fri Fri Sat Sat
1PM 7PM 1AM 7AM
Johnson Ranch 12.0 15.0 12.4 Fri 9 AM 12.2 12.2 12.2 12.3
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Fri Fri Sat Sat
1PM 7PM 1AM 7AM
Johnson Ranch 3.7 4.6 3.8 Fri 9 AM 3.7 3.7 3.7 3.7
&&
LAT...LON 2900 10349 2912 10340 2915 10312 2896 10305 2895 10338
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Sep 25, 6:39 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Sep 25, 6:39 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 639 PM CDT Thu Sep 25 2014 .AVIATION... 00Z TAF issuance... Currently have some light showers lingering around the region with a few isolated thunderstorms in the Davis Mountains early this evening. Do not expect any of this activity to affect any terminals however not ruling out additional development just yet for tonight. Attm, confidence was not high enough to mention in current TAF but will continue to monitor and amend if/when needed. Could see low cigs/vsbys develop at HOB and MAF early Friday morning and went ahead and included a TEMPO of MVFR conditions at these sites. Could see MVFR at CNM as well but confidence was too low to include mention attm. Otherwise, VFR conditions are expected to prevail at all other terminals through the forecast period. && .PREV DISCUSSION... /ISSUED 230 PM CDT Thu Sep 25 2014/ DISCUSSION... Currently, there are showers and thunderstorms beginning to develop across the area. There is still flooding along the Pecos River and in Eddy County as well so have continued the Areal Flood Warnings in these locations. Western parts of the CWA are under northerly flow aloft with an upper ridge centered across the central conus. An upper low remains over the CWA with enhanced lift over the area. A slight chance to chance of thunderstorms is across the area for today as a result. On Friday, an upper trough will begin moving over the western conus while most of the rest of the US will be under upper ridging. The upper low will begin to move east of the area but a portion will remain over eastern and southern sections of the CWA so a slight chance of thunderstorms will be across this area. There will be another area of enhanced lift across southeast New Mexico with northerly flow aloft so will keep in thunderstorm chances for this area as well. Not much change for Saturday as a remnant of the upper low will remain over southeast portions of the area. An upper trough will be over the western conus progressing eastward on Saturday with the eastern two thirds of the conus under upper ridging aloft. On Sunday, the upper flow will become westerly and precipitation will mostly be out of the area except for a slight chance across the higher terrain as the upper low remnants dissipate/move out of the area. The models move the upper trough eastward on Monday over the Rocky Mountains putting the CWA under the base of this upper trough; however, storms will be possible along and west of the Upper Trans Pecos as the trough passes overhead. In advance of this upper trough temperatures will begin to warm up along a surface trough. The upper trough will move over the central conus on Tuesday putting the area under westerly flow aloft. The GFS is hinting at a dryline developing across the area Tuesday afternoon with storms developing along this feature. Temperatures will continue to warm as a result of dryer air moving in from the west. Not much change for Wednesday as both the GFS and ECMWF produce precipitation for the area with a dryline but did not add any rain due to inconsistencies on its placement. The upper trough becomes centered over the central conus on Thursday with the dryline and storms developing across far eastern sections of the CWA. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 27 Follow us on Facebook and Twitter at: http://facebook.com/NWSMidland http://twitter.com/NWSMidland Check us out on the internet at: http://weather.gov/midland
Hazardous weather outlook, Sep 25, 1:13 PM CDT, 8 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 113 PM CDT THU SEP 25 2014 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-261815- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 113 PM CDT THU SEP 25 2014 /1213 PM MDT THU SEP 25 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED...ESPECIALLY OVER SOUTHEAST NEW MEXICO...THE WESTERN PERMIAN BASIN AND BIG BEND. ANY STORMS THAT DEVELOP WILL BE ACCOMPANIED BY OCCASIONAL LIGHTNING... GUSTY WINDS...AND BRIEF...HEAVY RAINFALL...WHICH MAY RESULT IN LOCALIZED FLASH FLOODING. AN AREAL FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN EDDY COUNTY...WHERE THE PECOS RIVER AND TRIBUTARIES REMAIN ELEVATED AND NUMEROUS ROADS REMAIN CLOSED DUE TO HIGH WATER. AN AREAL FLOOD WARNING IS ALSO IN EFFECT FOR THE PECOS RIVER AND VICINITY FROM ORLA TO INTERSTATE 20. A RIVER FLOOD WARNING IS IN EFFECT FOR THE RIO GRANDE AT THE PRESIDIO INTERNATIONAL BRIDGE DUE TO RELEASES FROM LUIS LEON RESERVOIR IN MEXICO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 9:15 PM CDT | River Flood Warning | MAF | Brewster, Presidio | 10 days |
| Sep 26, 3:00 AM CDT | Areal Flood Warning | MAF | Loving, Reeves, Ward | 24 hr |
| Sep 26, 9:18 AM CDT | River Flood Warning | MAF | Presidio | 13 hr |
Nearby
River Flood Warnings in Texas, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.